Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 345, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2000, 12:44 PM CDT for Adams County, Illinois; Lewis County, Marion County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 6, 2000, 12:44 PM CDT (17:44 UTC)
- Expired
- Aug 6, 2000, 1:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 154 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS53 KLSX 061745
SVRSTL
ILC001-MOC111-127-061830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT SUN AUG 6 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
NORTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 130 PM CDT
* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MAYWOOD...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE PATH...
QUINCY
MENDON
CAMP POINT
CLAYTON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4004 9162 3986 9161 3977 9137 3976 9093
4020 9095 4019 9151
GKS/FGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:23 AM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Aug 6, 4:23 AM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR HEAT ADV DISC LAST PARAGRAPH NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT SUN AUG 6 2000 REGION WL RMN ON S PERIPHERY OF WESTERLIES DURG THE NXT FEW DAYS. WITH UNSEASONABLY STG DYNAMICS AND TYPICAL UNSTBL SUMMERTIME AMS...TSTM THRT RMNS A PRIMARY CONCERN THIS FCST CYCLE. 2 BATCHES OF PCPN ONGOING ATTM. THE FIRST AREA OF ELEVATED CNVTN RUFLY ALG-N OF I-70 IS ASSOC WITH WSW 85H JET OF 40-50 KTS...WITH ADDL LFT OF WRMFNT PRODUCING BEST CVG OVR IL PTN OF CWFA. MEANWHILE...COMBO OF SFC CNVGC AND SHTWV ENERGY APRS TO BE AIDING THE DVLPMT OF STG STMS FROM KC AREA WSW INTO KS. IT LKS LIKE THE ABV FTRS WL BE CONTG THE PCPN THRT OVR MOST OF CWFA TDA AND TNGT. WULD THINK THE MAIN CONCERN FOR INTS/SVR TSTMS WL BE ASSOC ALG SFC BNDRY THAT IS PROGGED TO BCM QSNTRY OVR N MO TDA AND TNGT. MDLS SEEM IN AGREEMENT THAT ABV MENTIONED SHTWV WL BRUSH N MO THIS MRNG...WITH ANOTHER SHOT OF SHTWV ENERGY PROGGED INTO AREA LT THIS AFTN AND TNGT. MSAS DATA STILL INDICATING LIS OF -4 TO -7 ACR N MO INTO KS AT THIS ERY HR...SO WULD THINK THAT AN XTRM AMT OF INSTABILITY WL BE IN PLACE BY LT AFTN. ETA LIS FCST OF -10 TO -12 AND CAPES OF AOA 3000 J/KG CERTAINLY ARE NOT OUT OF THE QUESTION IN THIS AREA. SLGTLY FURTHER S...PROGS INDICATE PERSISTENT WAA FROM E CNTRL MO INTO IN THRU TNGT...WITH ENTRANCE REGION OF UPR LVL PRODUCING ADDL LFT NEEDED TO KP A SCTD TSTM THRT ALG-N OF I-70...AND SPCLY FROM STL INTO IL SECTION OF CWFA. ON MON...FNT IS FCST TO BGN LFTG NWD ONCE AGAIN. BEST POPS SHUD RMN VCNTY OF FNTL CNVGC OVR NE MO...WITH WKNG WAA STILL KPG A LO POP IN THE I-70 CORRIDOR. DURG ENTIRE PD...FAR S SECTIONS OF CWFA APR TO HV LEAST CHC OF PCPN DUE TO LACK OF LFTG MECHANISMS. WL NEED TO KP AN EYE OUT FOR SM ELEVATED PCPN...BUT IF CURRENT 88D TRENDS CONT WL KP THIS AREA DRY THRU MON. NOT SURE WHY MDLS ARE TENDING TO BRK OUT PCPN IN THIS VCNTY ON MON WITH ALL PARAMETERS GRDLY RETREATING NWD. OTHER CONCERN IS TEMPS AND HEAT INDICIES. UNSEASONABLY STG 85H FLOW IS DRIVING NOSE OF WRMST AIR THRU CNTRL PART OF MO ALG I-70...WHERE SFC DWPTS ARE ALSO FCST TO POOL INTO THE M70S. LM90S WITH THESE DWPTS WL CERTAINLY MAKE FOR A STEAMY DAY WITH HI IN THE 100 TO 105 RANGE. THIS MAY PLACE STL METRO CLOSE TO ADVSRY CRITERIA...BUT WITH SCTD PCPN ACR AREA THIS MRNG...CLDS...AND STG SW WNDS...THERES ENCUF UNCERTAINTY THAT IVE OPTED TO LV OUT HEADLINE ATTM. .STL...NONE TRUETT
In the hours before
Special weather statement, Aug 6, 7:58 AM CDT, 4 hours 46 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 755 AM CDT SAT AUG 5 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY THIS EVENING...GENERALLY EAST AND SOUTH OF A STEELVILLE MISSOURI...BOWLING GREEN MISSOURI...SPRINGFIELD ILLINOIS LINE. ELSEWHERE IN THE AREA...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS. UNUSUALLY STRONG UPPER LEVEL WINDS ARE BEING FORECAST ACROSS THE REGION TODAY...ALONG WITH INCREASINGLY MOIST AND UNSTABLE AIR. THIS COMBINATION WILL MAKE FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE LATE THIS MORNING...AND ESPECIALLY THIS AFTERNOON AND EARLY THIS EVENING. EMERGENCY MANAGERS AND STORM SPOTTERS GROUPS ARE URGED TO MONITOR WEATHER DEVELOPMENTS THROUGHOUT THE DAY FOR POSSIBLE SKYWARsN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. GLASS
Local storm report, Aug 6, 8:23 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 AM CDT SAT AUG 05 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 AM LA GRANGE MO 1 INCH HAIL
08/06/00 LEWISSpecial weather statement, Aug 6, 11:42 AM CDT, 1 hour 2 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-060100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1140 AM CDT SAT AUG 5 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING OVER PORTIONS OF SOUTHWEST ILLINOIS...GENERALLY NORTHEAST OF A SALEM...HIGHLAND...JERSEYVILLE ILLINOIS LINE. ELSEWHERE ACROSS THE MISSOURI AND ILLINOIS COUNTY WARNING AREA THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID-LATE AFTERNOON ACROSS THE AREA AND THEN MOVE EASTWARD. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ESPECIALLY IN THE MODERATE RISK AREA OVER SOUTHWEST ILLINOIS. EMERGENCY MANAGERS AND STORM SPOTTERS GROUPS ARE URGED TO MONITOR WEATHER DEVELOPMENTS THROUGHOUT THE DAY FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:07 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Aug 6, 6:45 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 30 min |
| Aug 6, 4:23 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 52 min |
| Aug 6, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Aug 6, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette | 34 min |
| Aug 6, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.